My mum has stage 2b CC. She's having 29 Radiation 5 four hour chemo every friday and brachytherapy at the end. When she's finished her Chemo on a Friday they give her a new batch of tablets to last the next week. In this bag of delights is Anti sickness tablets, steroids, imodium and other anti sickness tabs.
Thing is, after Friday when my mum's had Chemo, she's ok on the Saturday, just very tired. But then she starts the tablets.
She's up and down like a fidlers elbow, angry snappy, then feeling guilty then crying, then laughing......
I'm starting to worry if this is normal or not.... Is it the tablets? Is it the Chemo, or is it just the whole ordeal? I have no idea....
I just keep telling my mum "its all normal" but I have no idea if it is to be honest....
Is it normal? x
I'm sorry for mithering but I'm just looking for reassurance I suppose...
Hi, it will be her hormones as the treatment plays on your hormones in killing the cancer. I've just finished my treatment I had 7 sessions of chemo, 28 sessions of radiotherapy and 3 sessions of bracatherpy - my periods stopped the minute the chemo started but I still got the mood swings. One minute I would be laughing and joking then I would be crying.
It is also an emotional roller coaster that she is on as the treatment makes you feel so poorly and the next day you feel fine....I can't make plans ahead as some days I wake up and feel like I can take on the world but others I can't even go the toilet without being so exhausted it batters your body. It's also affected me personally with me remembering things and my train of thought - each person is diffrent and reacts diffrently.
If her mood swings get too bad mention them to the hospital as the mixture of tablets may not be helping.
I wish her well with her treatment x
If she hadn't already begun her menopause then the chemo will have kicked it off for her. Some people do get extraordinary mood-swings with the menopause. But in addition, the treatment can be utterly exhausting and we can all get quite ratty when we are that tired. It can't be easy for you but be patient with her and try not to worry too much. Certainly it would be a good idea to mention it to the hospital staff if only to hear what they have to say about it.
Be lucky :-)
As the others have said treatment is tiring and affects us all differently. The steroids alone can cause awful mood swings and this was one of the things they made us aware of when I started my treatment. Mention it to the nurses etc though.
Good luck and best wishes to you and your mum x
Thank you ladies, it means a lot to read your replies.
She has gone through the menopause.... She's 62. She had a minor bleed, thats how we found out. i feel sick thinking about that day.
i think your right Erin, it may be the steroids. One minute its like shes on speed and then next she's crying and hating herself for being horrible.... it does eas off though.... until chemo and then the tablets start again....
its a case of helping her ride the storm.